# SDR FQAR20160531023

- Difficulty date: May 31, 2016
- Submitted: May 31, 2016
- Operation: General aviation
- Aircraft: N303PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496122
- Aircraft time: 9,449 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Doubler
- Part number: 78965007
- Condition: Cracked
- Location: Bulkhead
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, A DOUBLER INSTALLED ON A BULKHEAD IN THE EMPENNAGE WAS FOUND TO BE CRACKED.  THE CRACKED DOUBLER WAS MADE VISIBLE BY REMOVING THE FAIRING BETWEEN THE VERTICAL FIN AND AFT FUSELAGE AND LOOKING AFT AND UP WITH A MIRROR AND FLASHLIGHT.  THE DOUBLER, AND THE BULKHEAD IT MOUNTS TO, IS STRUCTURE THAT THE VERTICAL FIN IS MOUNTED.  THE CRACKS WERE TO EACH SIDE OF 2 RIVETS THAT LOOK AS THOUGH THEY WERE INCORRECTLY SHOT, OVERSHOT OR CLINCHED.  THIS BULKHEAD AND DOUBLER WERE INSTALLED AT MFG.
